Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: FACIAL BURN
|mudpuppy47 - Sun Sep 30, 2007 2:26 pm||
I AM A FAIR SKINNED 60 YR OLD FEMALE.
IN GOOD HEALTH.HAD THYROID REMOVED 17 YRS AGO.ON THYROID MED ONLY.
I PUT COMPOUND -W ON MY FACE AND HANDS TO REMOVE BROWN SPOTS.THIS IS THE 2ND DAY AND THE SKIN LOOKS TO BE HEALING FINE.IT STILL HAS DARK SKIN THAT IS COMING OFF WITH EACH WASH SESSION.I WASH IN WARM WATER,SLIIGHTLY BRUSHING SKIN TO REMOVE DEAD SKIN,THEN ADD ANTIBIOTIC OINTMENT AND COVER WITH PLASTIC WRAP TO KEEP FROM STICKING TO SKIN AND ALSO ALLOW SKIN TO HEAL FROM INSIDE TO OUT.
I HAD 3 500 MG OF PENICILLIN IN THE HOUSE ,I TOOK THEM FOR GOOD MEASURE.I HAVE BEEN WEARING DISPOSIABLE GLOVES,PAPER TOWELS,AND HAND WASHING AND SANI GELS.
CAN YOU TELL ME IF THE PLASTIC WRAP SHOULD BE CONTINUED ,AND FOR HOW LONG,OR WHAT SHOULD I BE DOING TO HELP IT TO HEAL...I HAVE HAD WORSE SUNBURNS ON MY SKIN,BUT I WAS MUCH YOUNGER...GUESS THAT IS WHY I HAVE THE BROWN SPOTS NOW!
THANKS FOR ANY HELP YOU CAN GIVE ME.
|Debbie Miller, RN - Sun Sep 30, 2007 10:46 pm||
I'm afraid I am not familiar with using compound W for age spots and since you describe this as "brown spots" I am assuming this is the case. It is marketed for use as a wart remover, so perhaps these are warts you are using. Essentially this is an acid you apply to the wart but as for protocol with plastic wrap, I can't be of assistance here at all. I would follow the manufacturer's directions unless a doctor has advised you about this in an off-label use - in that case you should ask the doctor who suggested it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.